Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2000, 2:32 PM CST for Marshall County, Tennessee. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 2:32 PM CST (20:32 UTC)
- Expired
- Mar 10, 2000, 3:30 PM CST
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:45 PM CST | Hail 0.75 | Lewisburg, TN | EMA reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102036 SVRBNA TNC003-015-031-117-102130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE CANNON COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF WOODBURY NORTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE MARSHALL COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG * UNTIL 330 PM CST * AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEWISBURG...MOVING NORTHEAST AT 20 MPH. SEVERAL SEVERE THUNDERSTORMS EXTEND ALONG A LINE FROM LEWISBURG NORTHEAST TO WOODBURY. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:20 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 10, 2:20 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CST FRI MAR 10 2000 CURRENT...CONVECTION...SOME SEVERE WITH HAIL...HAS FIRED UP ALONG NEAR STATIONARY BOUNDARY CUTTING ACROSS CWA FM NE-SW. TEMPS RANGE FROM MID 50S AT PORTLAND TO 81 AT SPARTA-COOKEVILLE...SO MAJOR INSTABILITY PRESENT. FORECAST...STILL LOOKING AT A GOOD RAIN EVENT TONIGHT AND SATURDAY WITH POSSIBLE SEVERE IN SOUTH AND SE WHERE WILL BE IN WARM SECTOR TONITE. POSSIBLE 1-2 INCH AMOUNTS WIDESPREAD. ADVERTISEMENTS FOR SNOW WHICH HAS GOTTEN EVERYBODY EXCITED WILL PROBABLY PAN OUT AS A FLURRY EVENT AT MOST SAT NITE...TAPERING OFF FROM POCKETS OF LIGHT RAIN. SURFACE LOW LIKELY TO MOVE ALONG FRONT TONITE FROM NEAR GWO AT 00Z...MSL BY 06Z...AND CARTHAGE TN BY 12Z. GOOD TRACK FOR PLENTY OF RAIN FOR CWA. ACTUALLY 2 TIMES OF FOCUS FOR HEAVY RAIN IF LOOKING AT OMEGA FIELD...06Z TONITE AND 18Z TOMORROW. THIS WOULD LINE UP WITH FIRST IMPULSE FROM DIGGIN S/WV SOUTHERN PLAINS...AND MAJOR S/WV ITSELF MOVING ACROSS MSRVR AT 18Z. HIGH PRES BUILDS INTO SOUTHERN PLAINS AFTER SAT NITE. AS FOR TEMPS...COMPROMISE BETWEEN NGM AND AVN MOS. BNA RU 49/50/28/50 +830 CSV WU 50/53/30/44 9+40 .BNA...NONE. MAG
In the hours before
Local storm report, Mar 10, 1:29 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
129 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
128 PM 15 NW LAWRENCEBURG TN .75 INCH HAIL
03/10/00 LAWRENCE REPORTED BY A SPOTTER JUST
INSIDE THE WAYNE AND
LAWRENCE COUNTY&
LINE ON U.S. 64
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:43 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 47 min |
| Mar 10, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Marshall, Maury | 45 min |
| Mar 10, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 45 min |
| Mar 10, 1:30 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 45 min |
| Mar 10, 1:32 PM CST | Flash Flood Warning | OHX | Lawrence | 118 min |
| Mar 10, 1:43 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 47 min |
| Mar 10, 1:47 PM CST | Flash Flood Warning | OHX | Rutherford | 118 min |
| Mar 10, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 62 min |
| Mar 10, 2:28 PM CST | Severe Thunderstorm Warning | OHX | Giles | 47 min |
| Mar 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 58 min |
| Mar 10, 2:34 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
| Mar 10, 3:27 PM CST | Flash Flood Warning | OHX | Bedford, Marshall | 2 hr |
| Mar 10, 3:36 PM CST | Flash Flood Warning | OHX | Cumberland | 114 min |
| Mar 10, 3:43 PM CST | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Mar 10, 4:27 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 63 min |
| Mar 10, 5:02 PM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.